MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW; TELESCOPE 12° Ø 4MM WL 297MM RIGID

RICHARD WOLF GMBH PANOVIEW; TELESCOPE 12° Ø 4MM WL 297MM RIGID
Model Number 8654431
Medical Device Problem Codes Poor Quality Image (1408); Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Rw (b)(4) is in the process of investigating this complaint.A follow up report will be submitted with the investigation results.
 
Event or Problem Description
The user describes the incident as follows: "neu optic of our operative hysteroscope (resectoscope) is defective.Unfortunately, i had to realize this during the treatment that the image is very blurry, i can only recognize the objects hazy as it was through a frosted glaze.I had to cancel the surgery because there was no sharp image possible." richard wolf (b)(4) complaint reference (b)(4).
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with results of the device evaluation plus new information and changed information.The following fields have new or changed information: b5, d8, g2, g3, g6, h3, h5, h7, h10o.The results of the device evaluation: the telescope 12° ø 4mm wl 297mm was checked at rw gmbh in (b)(6).Due to leakage, moisture has penetrated the optical system.This has led to clouding the image.Attempts by the user to improve the image quality by cleaning the telescope were unsuccessful.Then the user decided to cancel the surgery and perform another surgery later.Causes and reasons, why no replacement of the telescope was available, are unknown.The user is informed in the ifu ga-s001 / en-us / 2017-03 v3.0 / (b)(4) about the visual and functional checks before and after each use: section 7 application caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Section 7.2.3 image quality caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Check the image quality of the endoscope before use (section 8.2).Section 8.2 function check.Check image quality and light output in conjunction with the system components.- check the glass surfaces for any deposits.- deposits on the glass surfaces can cause a spotted or blurred field of view and hence impair light transmission considerably.- clean the glass surfaces with a swab soaked with alcohol (wooden swab carrier, not metal or plastic) and hard-to-remove deposits with a suitable instrument cleaner.- check the light output without the system components.- hold the distal end of the endoscope towards a light source.- broken fibers appear as black dots at the cold-light connector.If approx.30% of the fibers are broken, the light output is no longer sufficient.Potential hazard due to degradation of image transmission were considered in the risk assesment a1, rev.05 reusable rigid telescopes with and without working channel with the corresponding extend of damage and probability of occurrence, and were rated as acceptable risk.This assessment is still valid even considering the current case.In view of rw gmbh, an user error led to the cancellation of the surgery.The telescope shall have been checked before and after each use.Further checks shall also performed during reprocessing the instrument.If all these checks would have been performed according to the manufacturer's instructions, the leaking telescope should not have been used in the treatment at all.Rwmic is submitting this report on behalf of richard wolf gmbh.A new report will be submitted if new information becomes available.Rw gmbh considers this mdr closed.
 
Event or Problem Description
See manufacturers narrative for results of the device investigation.

Brand Name
PANOVIEW
Common Device Name
TELESCOPE 12° Ø 4MM WL 297MM RIGID
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11895248
Report Number9611102-2021-00021
Device Sequence Number14217889
Product Code GCM
UDI-Device Identifier04055207018804
UDI-Public04055207018804
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K993103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8654431
Device Catalogue Number8654.431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;